Alert archive / Tennessee / River Flood Advisories in 2017
River Flood Advisory 66, NWS Nashville, TN
NWS Nashville, TN issued this river flood advisory at Dec 23, 2017, 1:14 PM CST for Maury County, Tennessee. It was in force for 36 hr.
The area
The counties it named.
The facts
- Issued
- Dec 23, 2017, 1:14 PM CST (19:14 UTC)
- Expired
- Dec 25, 2017, 1:08 AM CST
- In force
- 36 hr
- Issued by
- NWS Nashville, TN
County Maury County, TN
The radar
The Nashville radar (KOHX), 84 km from the middle of the area, began a volume at 19:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Duck River at Columbia (COLT1). The gauge peaked at 30.60 ft at Dec 24, 2017, 9:00 AM CST.
- Action stage
- 28 ft
- Minor stage
- 32 ft
- Moderate stage
- 37.5 ft
- Major stage
- 41 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03599500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this river flood advisory went out at Dec 23, 11:55 AM CST, 1 hour 19 minutes earlier.
Area forecast discussion, Dec 23, 11:55 AM CST, 1 hour 19 minutes before
Area Forecast Discussion National Weather Service Nashville TN 1155 AM CST Sat Dec 23 2017 .UPDATE... FOR 18Z AVIATION DISCUSSION. && .DISCUSSION... Cold front currently just east of BNA moving very slowly east as weak wave along it down in NW AL slows its progress. Heavy/Flooding rains associated nearly off the plateau...and it as well as the frontal boundary expected to continue eastward movement. Light trailing showers still possible into midday...but mainly north of I-40. Temps dropping rapidly behind boundary and most location already seen high temp of the day. Flooding of some rivers and streams likely to continue the next few days but flash flooding threat very minimal at this point. Thus cancelled the FF Watch. Will need adjust temps...likely a few times depending. Pops lowered for the afternoon...as just the plateau to see any more precip after 18-19Z. && .AVIATION... 18Z TAF DISCUSSION. Passing frontal boundary now near CSV...with associated heavy precip well east. In its wake however...Deck of low CIGs extents well up stream...as well as light showers/patchy drizzle. lingering deep low-level moisture expected to keep conditions MVFR/IFR mainly with CIGs today...and both CIGs/VSBYs tonight as fog/drizzle development again probable. VSBY may improve after 14z/SUN but CIGs likely to remain low. && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && DISCUSSION......08 AVIATION........07
Hazardous weather outlook, Dec 23, 10:06 AM CST, 3 hours 8 minutes before
Hazardous Weather Outlook National Weather Service Nashville TN 1006 AM CST Sat Dec 23 2017 TNZ005>011-023>034-056>066-075-077>080-093>095-241130- Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith- Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson- Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford- Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- 1006 AM CST Sat Dec 23 2017 This Hazardous Weather Outlook is for portions of Middle Tennessee. .DAY ONE...Today and Tonight Some rivers and bigger streams will remain in flood today and tonight. Most smaller streams have peaked and are expected to drop below flood stage by evening. .DAYS TWO THROUGH SEVEN...Sunday through Friday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
In the hours before
Local storm report, Dec 23, 7:49 AM CST, 5 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
749 AM CST SAT DEC 23 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM FLASH FLOOD 2 N HENDERSONVILLE 36.33N 86.60W
12/23/2017 SUMNER TN EMERGENCY MNGR
10 ROADS FLOODED AND CLOSED ACROSS SUMNER COUNTY
INCLUDING SAUNDERSVILLE ROAD NEAR GEORGE A WITTEN SCHOOL
&&
EVENT NUMBER OHX1700928
SHAMBURGERLocal storm report, Dec 23, 8:30 AM CST, 4 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
830 AM CST SAT DEC 23 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM FLASH FLOOD 5 S WATERTOWN 36.03N 86.14W
12/23/2017 WILSON TN EMERGENCY MNGR
SEVERAL ROADS WERE IMPASSABLE IN THE SOUTHEAST PORTION
OF WILSON COUNTY.
&&
EVENT NUMBER OHX1700929
MR3Local storm report, Dec 23, 10:31 AM CST, 2 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1031 AM CST SAT DEC 23 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 AM FLASH FLOOD SPRING HILL 35.74N 86.92W
12/23/2017 MAURY TN EMERGENCY MNGR
OLD KEDRON RD NEAR DUPLEX RD IS CLOSED DUE TO WATER
OVER THE ROAD.
&&
EVENT NUMBER OHX1700930
MR3Local storm report, Dec 23, 10:35 AM CST, 2 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1035 AM CST SAT DEC 23 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 AM FLASH FLOOD 1 SE GORDONSVILLE 36.17N 85.92W
12/23/2017 SMITH TN FACEBOOK
PARTS OF HICKMAN CREEK RD AND PLEASANT SHADE HIGHWAY
ARE IMPASSABLE DUE TO HIGH WATER.
&&
EVENT NUMBER OHX1700931
MR3Local storm report, Dec 23, 10:44 AM CST, 2 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1044 AM CST SAT DEC 23 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM FLASH FLOOD 4 WNW FRANKLIN 35.95N 86.91W
12/23/2017 WILLIAMSON TN TWITTER
TSPOTTER PHOTO SHOWED OLD HILLSBORO RD AT LEIPERS FORK
IS IMPASSABLE DUE TO HIGH WATER.
&&
EVENT NUMBER OHX1700932
MR3Local storm report, Dec 23, 12:48 PM CST, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1248 PM CST SAT DEC 23 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1248 PM FLASH FLOOD LEWISBURG 35.45N 86.79W
12/23/2017 MARSHALL TN TRAINED SPOTTER
DOUBLE BRIDGE RD. IMPASSABLE DUE TO HIGH WATER
&&
EVENT NUMBER OHX1700933
ROSEThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 23, 12:09 AM CST | River Flood Advisory | OHX | Giles | 41 hr |
| Dec 23, 12:19 AM CST | River Flood Advisory | OHX | Lawrence | 9 hr |
| Dec 23, 12:51 AM CST | River Flood Warning | OHX | Hickman | 3 days |
| Dec 23, 1:04 AM CST | Flash Flood Warning | OHX | Houston, Montgomery, Robertson, Stewart | 3 hr |
| Dec 23, 3:11 AM CST | Special Weather Statement | OHX | Davidson, Williamson | 49 min |
| Dec 23, 3:41 AM CST | Special Weather Statement | OHX | Clay, Macon, Smith, Trousdale, Wilson | 49 min |
| Dec 23, 3:54 AM CST | Special Weather Statement | OHX | Rutherford, Williamson | 51 min |
| Dec 23, 3:58 AM CST | Flash Flood Warning | OHX | Houston, Montgomery, Robertson, Stewart | 3 hr |
| Dec 23, 4:00 AM CST | River Flood Advisory | OHX | Perry | 10 hr |
| Dec 23, 5:10 AM CST | River Flood Advisory | OHX | Davidson | 6 hr |
| Dec 23, 5:15 AM CST | River Flood Advisory | OHX | Davidson | 3 hr |
| Dec 23, 5:30 AM CST | Areal Flood Advisory | OHX | Hickman, Lawrence, Lewis, Maury, Perry, Wayne | 3 hr |
| Dec 23, 5:31 AM CST | River Flood Advisory | OHX | Davidson | 3 hr |
| Dec 23, 5:47 AM CST | River Flood Advisory | OHX | Davidson, Williamson | 32 hr |
| Dec 23, 5:52 AM CST | River Flood Advisory | OHX | Cheatham | 11 hr |
| Dec 23, 5:52 AM CST | River Flood Advisory | OHX | Hickman | 9 hr |
| Dec 23, 6:02 AM CST | River Flood Advisory | OHX | Davidson | 4 hr |
| Dec 23, 6:08 AM CST | Special Weather Statement | OHX | Bedford, Cannon, Giles, Marshall, Rutherford | 67 min |
| Dec 23, 6:15 AM CST | River Flood Advisory | OHX | Davidson | 2 hr |
| Dec 23, 6:56 AM CST | Areal Flood Advisory | OHX | Houston, Montgomery, Robertson, Stewart | 2 hr |
| Dec 23, 7:07 AM CST | River Flood Advisory | OHX | Davidson | 3 hr |
| Dec 23, 9:10 AM CST | River Flood Advisory | OHX | Cheatham | 5 hr |
| Dec 23, 10:09 AM CST | River Flood Advisory | OHX | Davidson | 7 hr |
| Dec 23, 10:23 AM CST | River Flood Advisory | OHX | Bedford | 7 hr |
| Dec 23, 1:21 PM CST | River Flood Warning | OHX | Montgomery, Robertson | 23 hr |
| Dec 23, 1:37 PM CST | River Flood Warning | OHX | Perry | 69 hr |
| Dec 23, 1:57 PM CST | River Flood Advisory | OHX | Lawrence | 14 hr |
| Dec 23, 2:15 PM CST | River Flood Warning | OHX | Cheatham | 21 hr |
| Dec 23, 2:23 PM CST | River Flood Warning | OHX | Hickman | 24 hr |
| Dec 23, 4:41 PM CST | River Flood Advisory | OHX | Perry, Wayne | 12 hr |
Nearby
River Flood Advisories in Tennessee, 2017Every river flood advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.